Alert archive / North Dakota / High Wind Warnings in 2024

High Wind Warning 1, NWS Bismarck, ND

June 5, 20249 counties in North Dakota

NWS Bismarck, ND issued this high wind warning at Jun 5, 2024, 1:00 PM CDT for 9 counties in North Dakota. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 5, 2024, 1:00 PM CDT (18:00 UTC)
Expired
Jun 5, 2024, 9:00 PM CDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Divide County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Williams County, ND

What was reported inside it

TimeReportWhereRemark
Jun 5, 1:15 PM CDTNON-TSTM WND GST 592 N Rolla, NDAWOS station K06D Rolla ND AWOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2024-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2024-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

216 
WWUS73 KBIS 051800
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
100 PM CDT Wed Jun 5 2024

NDZ001-009-010-060200-
/O.UPG.KBIS.WI.Y.0020.000000T0000Z-240606T0200Z/
/O.NEW.KBIS.HW.W.0001.240605T1800Z-240606T0200Z/
Divide-Williams-Mountrail-
Including the cities of Stanley, Williston, Parshall, New Town,
and Crosby
100 PM CDT Wed Jun 5 2024

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Northwest winds to 45 mph with gusts up to 65 mph.

* WHERE...Divide, Mountrail, and Williams Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...The high winds may cause minor damage to roofs, small 
  outbuildings and signs. Tree branches may be broken. Travel will 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Be careful when traveling.

&&

$$

NDZ002>005-011>013-017>023-025-031>037-040>048-050-051-060200-
/O.CON.KBIS.WI.Y.0020.000000T0000Z-240606T0200Z/
Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McKenzie-
Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Golden Valley-
Billings-Stark-Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-
Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Shell Valley, Killdeer, New England,
Bowbells, Marmarth, Carson, Fort Yates, Kulm, Carrington, Watford
City, Selfridge, Harvey, Tappen, Velva, Hazen, Solen, Powers
Lake, Elgin, Edgeley, Lignite, Napoleon, Goodrich, Bowman, Rugby,
Linton, Gackle, Mcclusky, Mandan, New Leipzig, Mott, Halliday,
Medora, Mohall, Glenburn, Dunseith, St. John, Washburn, Bismarck,
Lamoure, Portal, Minot, Sherwood, Turtle Lake, Center, Jamestown,
Steele, Beach, Towner, Strasburg, Beulah, Fessenden, Ellendale,
Wilton, Oakes, Hettinger, Rolla, Drake, Garrison, Dickinson,
Ashley, Wishek, Rolette, Columbus, Bottineau, and Underwood
100 PM CDT Wed Jun 5 2024 /1200 PM MDT Wed Jun 5 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS 
EVENING...

* WHAT...Northwest winds to 40 mph with gusts up to 55 mph.

* WHERE...Much of western and central North Dakota.

* WHEN...Until 9 PM CDT /8 PM MDT/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Anglin
4 follow-up statements
216 
WWUS73 KBIS 051920
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
220 PM CDT Wed Jun 5 2024

NDZ002>005-011>013-060200-
/O.UPG.KBIS.WI.Y.0020.000000T0000Z-240606T0200Z/
/O.EXA.KBIS.HW.W.0001.000000T0000Z-240606T0200Z/
Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce-
Including the cities of Shell Valley, Bowbells, Velva, Powers
Lake, Lignite, Rugby, Mohall, Glenburn, Dunseith, St. John,
Portal, Minot, Sherwood, Towner, Rolla, Drake, Rolette, Columbus,
and Bottineau
220 PM CDT Wed Jun 5 2024

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Northwest winds to 45 mph with gusts up to 65 mph.

* WHERE...Portions of north central and northwest North Dakota.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...The high winds may cause minor damage to roofs, small 
  outbuildings and signs. Tree branches may be broken. Travel will 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Be careful when traveling.

&&

$$

NDZ001-009-010-060200-
/O.CON.KBIS.HW.W.0001.000000T0000Z-240606T0200Z/
Divide-Williams-Mountrail-
Including the cities of Stanley, Williston, Parshall, New Town,
and Crosby
220 PM CDT Wed Jun 5 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Northwest winds to 45 mph with gusts up to 65 mph.

* WHERE...Divide, Mountrail, and Williams Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...The high winds may cause minor damage to roofs, small 
  outbuildings and signs. Tree branches may be broken. Travel will 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Be careful when traveling.

&&

$$

NDZ017>023-025-031>037-040>048-050-051-060200-
/O.CON.KBIS.WI.Y.0020.000000T0000Z-240606T0200Z/
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Golden
Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-
Dickey-
Including the cities of Killdeer, New England, Marmarth, Fort
Yates, Carson, Kulm, Carrington, Watford City, Selfridge, Harvey,
Tappen, Hazen, Solen, Edgeley, Elgin, Napoleon, Goodrich, Bowman,
Linton, Gackle, Mcclusky, Mandan, New Leipzig, Mott, Halliday,
Medora, Washburn, Bismarck, Lamoure, Turtle Lake, Center,
Jamestown, Steele, Beach, Strasburg, Fessenden, Beulah,
Ellendale, Wilton, Oakes, Hettinger, Garrison, Dickinson, Wishek,
Ashley, and Underwood
220 PM CDT Wed Jun 5 2024 /120 PM MDT Wed Jun 5 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS 
EVENING...

* WHAT...Northwest winds to 40 mph with gusts up to 55 mph.

* WHERE...Portions of western and central North Dakota.

* WHEN...Until 9 PM CDT /8 PM MDT/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Be careful when traveling.

&&

$$

Anglin
628 
WWUS73 KBIS 052027
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
327 PM CDT Wed Jun 5 2024

NDZ001>005-009>013-060200-
/O.CON.KBIS.HW.W.0001.000000T0000Z-240606T0200Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-
Including the cities of Crosby, Columbus, Sherwood, Lignite, New
Town, St. John, Shell Valley, Bowbells, Portal, Towner, Stanley,
Rolla, Williston, Rolette, Dunseith, Minot, Bottineau, Parshall,
Drake, Glenburn, Rugby, Velva, Powers Lake, and Mohall
327 PM CDT Wed Jun 5 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Portions of north central and northwest North Dakota.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Tree branches may be broken and lead to power outages. 
  Travel will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strong winds will also produce areas of 
  blowing dust down to a half mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure things that could be blown around. Be careful when traveling.

&&

$$

NDZ017>023-025-031>037-040>048-050-051-060200-
/O.CON.KBIS.WI.Y.0020.000000T0000Z-240606T0200Z/
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Golden
Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-
Dickey-
Including the cities of Underwood, Tappen, Marmarth, Strasburg,
Ashley, Harvey, Carrington, Lamoure, Carson, Garrison, Edgeley,
Solen, Mcclusky, Turtle Lake, Hazen, Fessenden, Wishek, Bismarck,
Gackle, New England, Hettinger, Medora, Steele, Wilton, Elgin,
Washburn, New Leipzig, Beulah, Ellendale, Jamestown, Oakes,
Selfridge, Watford City, Mott, Kulm, Center, Bowman, Linton,
Mandan, Killdeer, Goodrich, Halliday, Beach, Napoleon, Dickinson,
and Fort Yates
327 PM CDT Wed Jun 5 2024 /227 PM MDT Wed Jun 5 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS 
EVENING...

* WHAT...Northwest winds to 40 mph with gusts up to 55 mph.

* WHERE...Portions of western and central North Dakota.

* WHEN...Until 9 PM CDT /8 PM MDT/ this evening.

* IMPACTS...Things left unsecured outside will be blown around. 

* ADDITIONAL DETAILS...The strong winds will also produce areas of 
  blowing dust down to a half mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
849 
WWUS73 KBIS 052343
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
643 PM CDT Wed Jun 5 2024

NDZ001>005-009>013-060200-
/O.CON.KBIS.HW.W.0001.000000T0000Z-240606T0200Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-
Including the cities of Crosby, Columbus, Sherwood, Lignite, New
Town, St. John, Shell Valley, Bowbells, Portal, Towner, Stanley,
Rolla, Williston, Rolette, Dunseith, Minot, Bottineau, Parshall,
Drake, Glenburn, Rugby, Velva, Powers Lake, and Mohall
643 PM CDT Wed Jun 5 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Portions of north central and northwest North Dakota.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Tree branches may be broken and lead to power outages. 
  Travel will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strong winds will also produce areas of 
  blowing dust down to a half mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure things that could be blown around. Be careful when traveling.

&&

$$

NDZ017>023-025-031>037-040>048-050-051-060200-
/O.CON.KBIS.WI.Y.0020.000000T0000Z-240606T0200Z/
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Golden
Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-
Dickey-
Including the cities of Underwood, Tappen, Marmarth, Strasburg,
Ashley, Harvey, Carrington, Lamoure, Carson, Garrison, Edgeley,
Solen, Mcclusky, Turtle Lake, Hazen, Fessenden, Wishek, Bismarck,
Gackle, New England, Hettinger, Medora, Steele, Wilton, Elgin,
Washburn, New Leipzig, Beulah, Ellendale, Jamestown, Oakes,
Selfridge, Watford City, Mott, Kulm, Center, Bowman, Linton,
Mandan, Killdeer, Goodrich, Halliday, Beach, Napoleon, Dickinson,
and Fort Yates
643 PM CDT Wed Jun 5 2024 /543 PM MDT Wed Jun 5 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS 
EVENING...

* WHAT...Northwest winds to 40 mph with gusts up to 55 mph.

* WHERE...Portions of western and central North Dakota.

* WHEN...Until 9 PM CDT /8 PM MDT/ this evening.

* IMPACTS...Things left unsecured outside will be blown around. 

* ADDITIONAL DETAILS...The strong winds will also produce areas of 
  blowing dust down to a half mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
541 
WWUS73 KBIS 060202
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
902 PM CDT Wed Jun 5 2024

NDZ001>005-009>013-060315-
/O.EXP.KBIS.HW.W.0001.000000T0000Z-240606T0200Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-
Including the cities of Crosby, Columbus, Sherwood, Lignite, New
Town, St. John, Shell Valley, Bowbells, Portal, Towner, Stanley,
Rolla, Williston, Rolette, Dunseith, Minot, Bottineau, Parshall,
Drake, Glenburn, Rugby, Velva, Powers Lake, and Mohall
902 PM CDT Wed Jun 5 2024

...HIGH WIND WARNING HAS EXPIRED...

Winds continue to diminish this evening and impactful gusts are no 
longer expected. The High Wind Warning has been allowed to expire.

$$

NDZ017>023-025-031>037-040>048-050-051-060315-
/O.EXP.KBIS.WI.Y.0020.000000T0000Z-240606T0200Z/
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Golden
Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-
Dickey-
Including the cities of Underwood, Tappen, Marmarth, Strasburg,
Ashley, Harvey, Carrington, Lamoure, Carson, Garrison, Edgeley,
Solen, Mcclusky, Turtle Lake, Hazen, Fessenden, Wishek, Bismarck,
Gackle, New England, Hettinger, Medora, Steele, Wilton, Elgin,
Washburn, New Leipzig, Beulah, Ellendale, Jamestown, Oakes,
Selfridge, Watford City, Mott, Kulm, Center, Bowman, Linton,
Mandan, Killdeer, Goodrich, Halliday, Beach, Napoleon, Dickinson,
and Fort Yates
902 PM CDT Wed Jun 5 2024 /802 PM MDT Wed Jun 5 2024/

...WIND ADVISORY HAS EXPIRED...

Winds continue to diminish this evening and the wind advisory has 
been allowed to expire.

$$

Hamilton

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Jun 5, 12:36 PM CDT, 24 minutes earlier. Its key messages:

  • Strong westerly winds today across much of North Dakota. The strongest winds today are expected in southwestern North Dakota with gusts up to 55 mph.
  • Breezy to wind conditions to remain through Thursday, mainly in northern and eastern portions.
  • Near to slightly below normal temperatures with mostly dry weather through this weekend.
Area forecast discussion, Jun 5, 12:36 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1236 PM CDT Wed Jun 5 2024

.KEY MESSAGES...

- Strong westerly winds today across much of North Dakota. The
  strongest winds today are expected in southwestern North
  Dakota with gusts up to 55 mph.

- Breezy to wind conditions to remain through Thursday, mainly
  in northern and eastern portions.

- Near to slightly below normal temperatures with mostly dry
  weather through this weekend.

&&

.UPDATE...
Issued at 1235 PM CDT Wed Jun 5 2024

Strong winds are starting to be found across western and central
North Dakota. There have been some isolated 60 MPH gust reports,
although for the most part winds remain within the bounds of
advisory levels. Will continue to monitor for any wind highlight
changes. For now updated the wind advisory to give gusts up to
55 mph in all areas of the CWA. Otherwise a few showers are
possible this afternoon in the north and east. SPC has kept
general risk of thunder out of the area. There does appear to be
some, yet weak, cape and lapse rates this afternoon although
generally goes on a decline as the day progresses. There also
seems to be limited lift today as the upper low is more in
Canada. Thus decided to keep messaging consistent with SPC and
remove thunder mention for this afternoon, although an isolated
thunderstorm is still possible.

UPDATE Issued at 1008 AM CDT Wed Jun 5 2024

Winds remain slow to increase, although are starting to increase
upstream in Montana and in some western North Dakota sites. Made
slight changes to wind forecast, although the Wind Advisory
still remains valid for today. This afternoon could see some
isolated showers develop in northern and eastern areas. There is
some weak instability and modest mid level lapse rates. This
could result in an isolated thunderstorm, although severe
weather is not expected today.

UPDATE
Issued at 630 AM CDT Wed Jun 5 2024

There were some light rain showers in the east so PoPs were
updated for that. The winds out west are a little slow to get to
advisory level winds, but the advisory for the southwest has
started. Now that the sun is fully up, the boundary layer should
start mixing and winds will increase.

&&

.DISCUSSION...
Issued at 350 AM CDT Wed Jun 5 2024

Somewhat zonal flow on the south side of a stacked low system in
southern Canada currently. High pressure is to our southwest in
Wyoming. A tight pressure gradient force and a weak cold front
this afternoon will produce very strong west winds, especially
in the southwest portion of the state of North Dakota. Winds
will gust as high as 55 mile per hour. We decided to go with an
advisory instead of a high wind warning because only a few
locations in the southwest could mix winds higher than 55 mile
per hour, and we just didn't have the confidence in widespread
60 mile per hour winds to do a warning. So, we have a two part
Wind Advisory. The southwest portion starts at 10z and the rest
of the county warning area starts a little bit later in the
morning at 15z. The Wind Advisory (both parts) will expire at
02z. However it will remain breezy through the night, so make
sure you keep your objects secured still. This is because the
high pressure bubble will move west to east across the state,
starting right now. The west has already started gusting at 30
mile per hour, at the time of this issuance of the area
forecast discussion. Thursday will be breezy, but the winds will
not be gusting as high, just around 40 mile per hour in the
east, and around 30 elsewhere.

Temperatures today will be below average again thanks to the
northwest surface flow and the cold front already mentioned.
Aloft the flow will turn northwest with a large ridge building
around the Four Corners High pressure in the Southwest CONUS.
This ridge will last through the weekend with no push of warm
air to North Dakota by the thermal ridge. It stays mostly south
of here. So, even though we will have ridging, the high
temperatures everyday will stay at or below average through this
weekend. There will be slight (20 percent) chances for
thunderstorms in the far northeast, where the cyclonic flow is
still existing. The chances are this afternoon, and Friday
afternoon. After Saturday the flow aloft changes slightly. We
still have the ridge but now it is compressed by an upper level
low in southern Canada. Temperatures will cool even more for
Sunday as zonal westerly flow is over North Dakota. It is not
until Monday for when rain chances are possible with this low. A
cold front and shortwave rotating around the low move through.
For now we just have slight (15 percent) chances moving west to
east across the state Monday. Another ridge looks to move in
mid-week. This one is smaller and quick moving, but it will
bring warmer 850 millibar temperatures. So highs Tuesday and
Wednesday look to be above normal in the upper 70s and mid 80s.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1235 PM CDT Wed Jun 5 2024

VFR and very windy conditions are expected today, with VFR and
breezy to windy conditions tonight into Thursday. Strong
northwest winds with gusts 40 to 50 knots are expected today
across most sites. VFR FEW to SCT clouds will also be found. An
isolated shower or thunderstorm is possible through this
afternoon, although confidence was not high enough to place in
TAFs at this time. Tonight, winds diminish to more breezy
conditions while VFR also remains. These winds may increase
again for Thursday, although not as high as today. VFR
conditions also look to remain on Thursday. LLWS is
possible tonight into Thursday but left it out for now except in
the KJMS area.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 PM CDT /8 PM MDT/ this evening for
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

UPDATE...Anglin
DISCUSSION...Smith
AVIATION...Anglin
Hazardous weather outlook, Jun 5, 12:26 PM CDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1226 PM CDT Wed Jun 5 2024

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061730-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1226 PM CDT Wed Jun 5 2024 /1126 AM MDT Wed Jun 5 2024/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

A Wind Advisory is in effect through this evening. See
www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Jun 5, 11:05 AM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1105 AM CDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     Non-Tstm Wnd Gst 1 NNW Hettinger         46.02N 102.65W
06/05/2024  M59 MPH          Adams              ND   ASOS

            ASOS station KHEI Hettinger Airport.

&&

MH
Local storm report, Jun 5, 11:11 AM CDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1111 AM CDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     Non-Tstm Wnd Gst 9 NW Alkabo             48.97N 104.00W
06/05/2024  M58 MPH          Divide             ND   Mesonet

            Mesonet station CSBN8 30 W Crosby.

&&

EH
Local storm report, Jun 5, 12:11 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1211 PM CDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     Non-Tstm Wnd Gst 1 NNW Hettinger         46.02N 102.65W
06/05/2024  M60 MPH          Adams              ND   ASOS

            ASOS station KHEI Hettinger Airport.

&&

EH
Local storm report, Jun 5, 12:12 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1212 PM CDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     Non-Tstm Wnd Gst 1 N Crosby              48.93N 103.30W
06/05/2024  M56 MPH          Divide             ND   AWOS

            AWOS station KD50 Crosby.

&&

EH
Local storm report, Jun 5, 12:13 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1213 PM CDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     Non-Tstm Wnd Gst 4 NNW Fortuna           48.96N 103.81W
06/05/2024  M55 MPH          Divide             ND   Mesonet

            Mesonet station 3 NNW Fortuna (NDAWN).

&&

EH
Local storm report, Jun 5, 12:56 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1256 PM CDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     Non-Tstm Wnd Gst 1 SSW Stanley           48.30N 102.40W
06/05/2024  M59 MPH          Mountrail          ND   AWOS

            AWOS station K08D Stanley.

&&

EH

Nearby

High Wind Warnings in North Dakota, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.